Alert archive / Louisiana / Heat Advisories in 2021
Heat Advisory 1, NWS New Orleans, LA
NWS New Orleans, LA issued this heat advisory at Jun 14, 2021, 4:08 AM CDT for 15 parishes in Louisiana; 5 counties in Mississippi. It took effect at Jun 14, 2021, 10:00 AM CDT. It was in force for 107 min.
The area
The counties it named.
The facts
- Issued
- Jun 14, 2021, 4:08 AM CDT (09:08 UTC)
- In effect from
- Jun 14, 2021, 10:00 AM CDT
- Expired
- Jun 14, 2021, 11:47 AM CDT
- In force
- 107 min
- Issued by
- NWS New Orleans, LA
Counties Assumption Parish, LA, East Baton Rouge Parish, LA, East Feliciana Parish, LA, Iberville Parish, LA, Orleans Parish, LA, Pointe Coupee Parish, LA, Saint Bernard Parish, LA, Saint Helena Parish, LA, Saint James Parish, LA, Saint John the Baptist Parish, LA, Saint Tammany Parish, LA, Tangipahoa Parish, LA, Washington Parish, LA, West Baton Rouge Parish, LA, West Feliciana Parish, LA, Amite County, MS, Pearl River County, MS, Pike County, MS, Walthall County, MS, Wilkinson County, MS
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 9.1 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 192 J/kg
- Mixed-layer CIN
- -217 J/kg
- Mixed-layer LCL
- 1314 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 124 m²/s²
- 0-3 km storm-relative helicity
- 120 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
248 WWUS74 KLIX 140908 NPWLIX URGENT - WEATHER MESSAGE National Weather Service New Orleans LA 408 AM CDT Mon Jun 14 2021 LAZ034>037-039-046>050-056>061-063>065-071-072-075>078-MSZ068>071- 077-080>082-142100- /O.NEW.KLIX.HT.Y.0001.210614T1500Z-210615T0000Z/ Pointe Coupee-West Feliciana-East Feliciana-St. Helena-Washington- Iberville-West Baton Rouge-East Baton Rouge-Ascension-Livingston- Assumption-St. James-St. John The Baptist-Upper Lafourche- St. Charles-Upper Jefferson-Upper Plaquemines-Upper St. Bernard- Upper Terrebonne-Northern Tangipahoa-Southern Tangipahoa- Northwest St. Tammany-Southeast St. Tammany-Western Orleans- Eastern Orleans-Wilkinson-Amite-Pike-Walthall-Pearl River-Hancock- Harrison-Jackson- Including the cities of New Roads, Lettsworth, Livonia, Spillman, St. Francisville, Wakefield, Jackson, Clinton, Felps, Darlington, Easleyville, Greensburg, Montpelier, Bogalusa, Enon, Franklinton, Bayou Sorrel, Plaquemine, White Castle, Port Allen, Addis, Brusly, Baton Rouge, Gonzales, Donaldsonville, Prairieville, Denham Springs, Watson, Walker, Pierre Part, Labadieville, Paincourtville, Convent, Lutcher, Gramercy, Laplace, Reserve, Thibodaux, Raceland, Larose, Destrehan, Norco, Metairie, Kenner, Belle Chasse, Chalmette, Violet, Houma, Bayou Cane, Amite, Kentwood, Roseland, Wilmer, Hammond, Robert, Ponchatoula, Mandeville, Covington, Lacombe, Slidell, New Orleans, East New Orleans, Centreville, Dolorosa, Fort Adams, Woodville, Gillsberg, Gloster, Smithdale, Liberty, McComb, Dexter, Salem, Tylertown, Crossroads, McNeil, Poplarville, Picayune, Bay St. Louis, Waveland, Diamondhead, Gulfport, Pascagoula, Ocean Springs, Moss Point, Gautier, and St. Martin 408 AM CDT Mon Jun 14 2021 ...HEAT ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT THIS EVENING... * WHAT...Heat index values up to 110 expected. * WHERE...Portions of southeast and southern Mississippi and southeast Louisiana. * WHEN...From 10 AM this morning to 7 PM CDT this evening. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$
1 follow-up statement
316 WWUS74 KLIX 141647 AAA NPWLIX URGENT - WEATHER MESSAGE...UPDATED National Weather Service New Orleans LA 1147 AM CDT Mon Jun 14 2021 LAZ034>037-039-046>050-056>061-063>065-071-072-075>078-MSZ068>071- 077-080>082-141800- /O.CAN.KLIX.HT.Y.0001.000000T0000Z-210615T0000Z/ Pointe Coupee-West Feliciana-East Feliciana-St. Helena-Washington- Iberville-West Baton Rouge-East Baton Rouge-Ascension-Livingston- Assumption-St. James-St. John The Baptist-Upper Lafourche- St. Charles-Upper Jefferson-Upper Plaquemines-Upper St. Bernard- Upper Terrebonne-Northern Tangipahoa-Southern Tangipahoa- Northwest St. Tammany-Southeast St. Tammany-Western Orleans- Eastern Orleans-Wilkinson-Amite-Pike-Walthall-Pearl River-Hancock- Harrison-Jackson- Including the cities of New Roads, Lettsworth, Livonia, Spillman, St. Francisville, Wakefield, Jackson, Clinton, Felps, Darlington, Easleyville, Greensburg, Montpelier, Bogalusa, Enon, Franklinton, Bayou Sorrel, Plaquemine, White Castle, Port Allen, Addis, Brusly, Baton Rouge, Gonzales, Donaldsonville, Prairieville, Denham Springs, Watson, Walker, Pierre Part, Labadieville, Paincourtville, Convent, Lutcher, Gramercy, Laplace, Reserve, Thibodaux, Raceland, Larose, Destrehan, Norco, Metairie, Kenner, Belle Chasse, Chalmette, Violet, Houma, Bayou Cane, Amite, Kentwood, Roseland, Wilmer, Hammond, Robert, Ponchatoula, Mandeville, Covington, Lacombe, Slidell, New Orleans, East New Orleans, Centreville, Dolorosa, Fort Adams, Woodville, Gillsberg, Gloster, Smithdale, Liberty, McComb, Dexter, Salem, Tylertown, Crossroads, McNeil, Poplarville, Picayune, Bay St. Louis, Waveland, Diamondhead, Gulfport, Pascagoula, Ocean Springs, Moss Point, Gautier, and St. Martin 1147 AM CDT Mon Jun 14 2021 ...HEAT ADVISORY IS CANCELLED... Temperatures and humidity levels are currently lower than originally expected. Heat index values may still rise to 100 to 105 degrees this afternoon, so continue to exercise caution during outdoor activities. $$
What forecasters said that day
The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this heat advisory went out at Jun 14, 4:07 AM CDT, 1 minute earlier.
Area forecast discussion, Jun 14, 4:07 AM CDT, 1 minute before
AREA FORECAST DISCUSSION
National Weather Service New Orleans LA
407 AM CDT Mon Jun 14 2021
.SHORT TERM...
A broad upper level ridge centered near West Texas extends from
northern Mexico to Canada. The base of an upper level trough is
currently near the Great Lakes and will push farther south into
the Ohio River Valley today. The CWA is on the southeast edge of
the ridge. That means influences of both of those features can be
expected locally. Temps soared into the mid 90s and the same will
likely occur again today. The very wet soils from the widespread
1- 3" that fell yesterday should hold dewpoints in the mid 70s
even as the day progresses into the afternoons. That combo of mid
90 air temps with mid 70 dewpoints will allow heat indicies to
reach into the 108 to 112 degree range for much of the CWA. Thus
will be issuing a heat advisory with this forecast package. The
only possible relief from those hot temps will be scattered
afternoon thunderstorms. The NBM seems to be on the high side of
guidance with MET, MAV and multiple CAMs indicate coverage closer
to 20% than the NBM's 50%+. Decided to split the difference and go
with areal POPs between those values. In regards to any storms
that do develop, the stronger ones will be borderline SPS/SVR
based on BUFR soundings indicated high CAPE values combined with
high dewpoint depressions in the low levels. Damaging winds and
hail will be the main threats.
Tuesday and Wednesday will be a gradual transition into a brief
drier period as the ridge to the west slightly expands farther east
over the CWA and the trough to the east pulls farther away. There'll
still be afternoon convection but coverage will be a little less
each day with possibly none as we end the week.
MEFFER
&&
.LONG TERM...
Focus for the long term portion of the forecast remains on the
possibility of tropical development in the southern Gulf and its
possible impacts over the region. Confidence is still low on the
development and track if something does develop however despite any
development confidence remains high that heavy rain will impact the
north central Gulf. Medium range models, ensemble means, and the NBM
are all in general agreement and with that have stay rather close to
the NBM once again.
Thursday appears to be the day where the pattern will finally begin
to change. Much of the week will be dominated by ridge in the west
L/W trough in the east and we will be right in the middle of both
but by Thursday and into Friday the L/W trough will start to slide
east while the ridge will begin to build into the Lower MS Valley
and possibly the southeastern CONUS. This would likely make what
ever develops in the southeastern CONUS slow to move north. By
Friday night and especially Saturday the eastern portions of the
ridge could begin to erode and could erode a little faster if the
system in the Gulf actually develops a little faster. That would
allow the system to lift across the region this weekend and possibly
out of here Monday. Currently I would actually lean to slower
solution but that would also lead to a greater risk of heavy rain
and that is about the only thing right now that looks to be a good
bet. However, location of the heavy rain is futile right now. Main
reason is this system would likely be a very messy poorly organized
system and with that expected the bulk of the heavy rain will be far
removed from the center of the storm. Key for everyone is just
continue to stay aware and pay attention to the forecast later this
week.
/CAB/
&&
.AVIATION...
Not anticipating any significant impacts for the next 36 hours.
Convection is not expected to be anywhere like it was yesterday and
only real issue could be some shallow ground fog at ASD, HDC, and
MCB due to the rain late yesterday. Vsbys would likely remain abv
3sm so not anticipating anything worse than MVFR put can not
completely rule that out due to the rain.
/CAB/
&&
.MARINE...
The surface pressure field will break down through the first half of
this week. This will cause winds and seas to relax and lead to winds
less than 10 knots and seas less than 2 feet. The remainder of the
forecast period will be determined by the strength and track of a
potential low pressure in the Bay of Campeche. At this time, looks
like the pressure field will not be influenced by this potential
system until the upcoming weekend or later.
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 95 74 95 72 / 20 20 20 10
BTR 95 76 95 74 / 40 20 40 10
ASD 96 76 96 74 / 20 20 30 10
MSY 98 80 98 80 / 30 10 40 10
GPT 94 77 93 76 / 20 20 20 10
PQL 94 75 93 74 / 20 20 20 10
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...Heat Advisory from 10 AM this morning to 7 PM CDT this evening
for LAZ034>037-039-046>050-056>061-063>065-071-072-075>078.
GM...None.
MS...Heat Advisory from 10 AM this morning to 7 PM CDT this evening
for MSZ068>071-077-080>082.
GM...None.
&&The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 7:27 PM CDT | Special Marine Warning | LIX | 93 min | |
| Jun 13, 7:38 PM CDT | Special Weather Statement | LIX | East Baton Rouge, East Feliciana, Saint Helena | 67 min |
| Jun 13, 7:43 PM CDT | Special Weather Statement | LIX | Terrebonne | 62 min |
| Jun 13, 7:56 PM CDT | Special Marine Warning | LIX | 64 min | |
| Jun 13, 8:43 PM CDT | Special Weather Statement | LIX | East Baton Rouge, Iberville, West Baton Rouge | 62 min |
| Jun 13, 8:45 PM CDT | Special Weather Statement | LIX | Pointe Coupee, West Feliciana | 60 min |
| Jun 13, 8:46 PM CDT | Special Weather Statement | LIX | Terrebonne | 89 min |
| Jun 13, 9:01 PM CDT | Special Marine Warning | LIX | 119 min | |
| Jun 13, 9:02 PM CDT | Special Marine Warning | LIX | 58 min | |
| Jun 13, 9:21 PM CDT | Special Marine Warning | LIX | 54 min | |
| Jun 13, 9:34 PM CDT | Special Weather Statement | LIX | Assumption | 56 min |
| Jun 13, 9:55 PM CDT | Special Marine Warning | LIX | 95 min | |
| Jun 13, 10:20 PM CDT | Special Marine Warning | LIX | 85 min |
Nearby
Heat Advisories in Louisiana, 2021Heat Advisories in Mississippi, 2021Every heat advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.